Alert archive / Georgia / Flash Flood Watches in 2017

Flash Flood Watch 2, NWS Charleston, SC

May 23, 20175 counties in South Carolina; 8 counties in Georgia

NWS Charleston, SC issued this flash flood watch at May 23, 2017, 3:34 AM EDT for 5 counties in South Carolina; 8 counties in Georgia. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
May 23, 2017, 3:34 AM EDT (07:34 UTC)
Expired
May 23, 2017, 11:28 PM EDT
In force
20 hr
Issued by
NWS Charleston, SC
Flood severity
None

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2017-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2017-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

995 
WGUS62 KCHS 230734
FFACHS

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Charleston SC
334 AM EDT Tue May 23 2017

GAZ087-088-099>101-114>119-137-138-SCZ040-042>045-047>052-231545-
/O.NEW.KCHS.FF.A.0002.170523T0734Z-170524T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-
Charleston-Coastal Jasper-Tidal Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Pembroke, 
Richmond Hill, Garden City, Pooler, Savannah, Wilmington Island, 
Tybee Island, Ludowici, Hinesville, Fort Stewart, Allendale, 
Hampton, Yemassee, Walterboro, Saint George, Summerville, 
Goose Creek, Moncks Corner, Ridgeland, Beaufort, 
Hilton Head Island, Edisto Beach, Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
334 AM EDT Tue May 23 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Charleston has issued a

* Flash Flood Watch for portions of southeast Georgia and 
  southeast South Carolina, including the following areas, in 
  southeast Georgia, Bulloch, Candler, Coastal Bryan, Coastal 
  Chatham, Effingham, Evans, Inland Bryan, Inland Chatham, 
  Inland Liberty, Jenkins, Long, Screven, and Tattnall. In 
  southeast South Carolina, Allendale, Beaufort, Charleston, 
  Coastal Colleton, Coastal Jasper, Dorchester, Hampton, Inland 
  Berkeley, Inland Colleton, Inland Jasper, and Tidal Berkeley. 

* through this evening

* Numerous to widespread showers and thunderstorms will develop
  across much of Southeast South Carolina and Southeast Georgia
  today. Some locations have already received between 3 and 7
  inches of rain since Sunday and with an additional rainfall 
  amounts of 2 to 3 inches with localized amounts in excess of 6 
  inches possible through this evening, there will be a risk for 
  flash flooding. 

* Flooding could occur quickly, especially in low-lying and poor 
  drainage areas. Be prepared for the possibility of widespread 
  street flooding and flooded properties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect life and property, especially in areas
prone to flooding. If flooding develops, move to higher ground
immediately. If driving, be prepared for flooded roadways and
possible road closures.

&&

$$
5 follow-up statements
058 
WGUS62 KCHS 231115
FFACHS

Flood Watch
National Weather Service Charleston SC
715 AM EDT Tue May 23 2017

GAZ087-088-099>101-114>119-137-138-SCZ040-042>045-047>052-232000-
/O.CON.KCHS.FF.A.0002.000000T0000Z-170524T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-
Charleston-Coastal Jasper-Tidal Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Pembroke, 
Richmond Hill, Garden City, Pooler, Savannah, Wilmington Island, 
Tybee Island, Ludowici, Hinesville, Fort Stewart, Allendale, 
Hampton, Yemassee, Walterboro, Saint George, Summerville, 
Goose Creek, Moncks Corner, Ridgeland, Beaufort, 
Hilton Head Island, Edisto Beach, Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
715 AM EDT Tue May 23 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* portions of southeast Georgia and southeast South Carolina, 
  including the following areas, in southeast Georgia, Bulloch, 
  Candler, Coastal Bryan, Coastal Chatham, Effingham, Evans, 
  Inland Bryan, Inland Chatham, Inland Liberty, Jenkins, Long, 
  Screven, and Tattnall. In southeast South Carolina, Allendale, 
  Beaufort, Charleston, Coastal Colleton, Coastal Jasper, 
  Dorchester, Hampton, Inland Berkeley, Inland Colleton, Inland 
  Jasper, and Tidal Berkeley. 

* through this evening

* Numerous to widespread showers and thunderstorms will develop 
  across much of Southeast South Carolina and Southeast Georgia 
  today. Some locations have already received between 3 and 7 
  inches of rain since Sunday and with an additional rainfall 
  amounts of 2 to 3 inches with localized amounts in excess of 6 
  inches possible through this evening, there will be a risk for 
  flash flooding. 

* Flooding could occur quickly, especially in low-lying and poor 
  drainage areas. Be prepared for the possibility of widespread 
  street flooding and flooded properties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect life and property, especially in areas
prone to flooding. If flooding develops, move to higher ground
immediately. If driving, be prepared for flooded roadways and
possible road closures.

&&

$$
258 
WGUS62 KCHS 231451
FFACHS

Flood Watch
National Weather Service Charleston SC
1051 AM EDT Tue May 23 2017

GAZ087-088-099>101-114>119-137-138-SCZ040-042>045-047>052-232300-
/O.CON.KCHS.FF.A.0002.000000T0000Z-170524T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-
Charleston-Coastal Jasper-Tidal Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Pembroke, 
Richmond Hill, Garden City, Pooler, Savannah, Wilmington Island, 
Tybee Island, Ludowici, Hinesville, Fort Stewart, Allendale, 
Hampton, Yemassee, Walterboro, Saint George, Summerville, 
Goose Creek, Moncks Corner, Ridgeland, Beaufort, 
Hilton Head Island, Edisto Beach, Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
1051 AM EDT Tue May 23 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* portions of southeast Georgia and southeast South Carolina, 
  including the following areas, in southeast Georgia, Bulloch, 
  Candler, Coastal Bryan, Coastal Chatham, Effingham, Evans, 
  Inland Bryan, Inland Chatham, Inland Liberty, Jenkins, Long, 
  Screven, and Tattnall. In southeast South Carolina, Allendale, 
  Beaufort, Charleston, Coastal Colleton, Coastal Jasper, 
  Dorchester, Hampton, Inland Berkeley, Inland Colleton, Inland 
  Jasper, and Tidal Berkeley. 

* Through this evening

* Showers and thunderstorms will develop across much of southeast
  South Carolina and southeast Georgia today. 1 to 3 inches of
  rain with locally higher amounts occurred on Monday. Periods of
  heavy rainfall will bring another 2 to 3 inches with locally
  higher amounts this afternoon and evening. Flash flooding will
  be possible today, especially if heavy rain persists in areas
  that saw heavy rainfall on Monday. If the heavy showers and
  thunderstorms affect coastal areas around the 645 PM high tide,
  more significant flooding is possible.

* Flooding could occur quickly, especially in low-lying and poor 
  drainage areas. Be prepared for the possibility of widespread 
  street flooding and flooded properties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect life and property, especially in areas
prone to flooding. If flooding develops, move to higher ground
immediately. If driving, be prepared for flooded roadways and
possible road closures.

&&

$$

JRL
437 
WGUS62 KCHS 231933
FFACHS

Flood Watch
National Weather Service Charleston SC
333 PM EDT Tue May 23 2017

GAZ087-088-099>101-114>119-137-138-SCZ040-042>045-047>052-240400-
/O.CON.KCHS.FF.A.0002.000000T0000Z-170524T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-
Charleston-Coastal Jasper-Tidal Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Pembroke, 
Richmond Hill, Garden City, Pooler, Savannah, Wilmington Island, 
Tybee Island, Ludowici, Hinesville, Fort Stewart, Allendale, 
Hampton, Yemassee, Walterboro, Saint George, Summerville, 
Goose Creek, Moncks Corner, Ridgeland, Beaufort, 
Hilton Head Island, Edisto Beach, Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
333 PM EDT Tue May 23 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

The Flash Flood Watch continues for

* portions of southeast Georgia and southeast South Carolina, 
  including the following areas, in southeast Georgia, Bulloch, 
  Candler, Coastal Bryan, Coastal Chatham, Effingham, Evans, 
  Inland Bryan, Inland Chatham, Inland Liberty, Jenkins, Long, 
  Screven, and Tattnall. In southeast South Carolina, Allendale, 
  Beaufort, Charleston, Coastal Colleton, Coastal Jasper, 
  Dorchester, Hampton, Inland Berkeley, Inland Colleton, Inland 
  Jasper, and Tidal Berkeley. 

* Until midnight EDT tonight

* Showers and thunderstorms will move through southeast South
  Carolina and southeast Georgia through this evening. Conditions
  are favorable for periods of torrential rainfall with additional
  accumulations of 1 to 3 inches. Flash flooding will be 
  possible, especially if heavy rain persists in areas that saw 
  heavy rainfall on Monday. If the heavy showers and thunderstorms
  affect coastal areas around the 645 PM high tide, more 
  significant flooding is possible. 

* Flooding could occur quickly, especially in low-lying and poor 
  drainage areas. Be prepared for the possibility of widespread 
  street flooding and flooded properties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect life and property, especially in areas
prone to flooding. If flooding develops, move to higher ground
immediately. If driving, be prepared for flooded roadways and
possible road closures.

&&

$$
336 
WGUS62 KCHS 232358
FFACHS

Flood Watch
National Weather Service Charleston SC
758 PM EDT Tue May 23 2017

GAZ087-088-099>101-114>119-137-138-SCZ040-042>045-047>052-240400-
/O.CON.KCHS.FF.A.0002.000000T0000Z-170524T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-
Charleston-Coastal Jasper-Tidal Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Pembroke, 
Richmond Hill, Garden City, Pooler, Savannah, Wilmington Island, 
Tybee Island, Ludowici, Hinesville, Fort Stewart, Allendale, 
Hampton, Yemassee, Walterboro, Saint George, Summerville, 
Goose Creek, Moncks Corner, Ridgeland, Beaufort, 
Hilton Head Island, Edisto Beach, Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
758 PM EDT Tue May 23 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

The Flash Flood Watch continues for

* Portions of southeast Georgia and southeast South Carolina, 
  including the following areas, in southeast Georgia, Bulloch, 
  Candler, Coastal Bryan, Coastal Chatham, Effingham, Evans, 
  Inland Bryan, Inland Chatham, Inland Liberty, Jenkins, Long, 
  Screven, and Tattnall. In southeast South Carolina, Allendale, 
  Beaufort, Charleston, Coastal Colleton, Coastal Jasper, 
  Dorchester, Hampton, Inland Berkeley, Inland Colleton, Inland 
  Jasper, and Tidal Berkeley. 

* until midnight EDT tonight

* Showers and thunderstorms will move through southeast South
  Carolina and southeast Georgia through this evening. Flash
  flooding will be possible, especially if heavy rain persists in
  areas that have already received heavy rain. 

* Flooding could occur quickly, especially in low-lying and poor 
  drainage areas. Be prepared for the possibility of widespread 
  street flooding and flooded properties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect life and property, especially in areas
prone to flooding. If flooding develops, move to higher ground
immediately. If driving, be prepared for flooded roadways and
possible road closures.

&&

$$
183 
WGUS62 KCHS 240328
FFACHS

Flood Watch
National Weather Service Charleston SC
1128 PM EDT Tue May 23 2017

GAZ087-088-099>101-114>119-137-138-SCZ040-042>045-047>052-240430-
/O.CAN.KCHS.FF.A.0002.000000T0000Z-170524T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-
Charleston-Coastal Jasper-Tidal Berkeley-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Pembroke, 
Richmond Hill, Garden City, Pooler, Savannah, Wilmington Island, 
Tybee Island, Ludowici, Hinesville, Fort Stewart, Allendale, 
Hampton, Yemassee, Walterboro, Saint George, Summerville, 
Goose Creek, Moncks Corner, Ridgeland, Beaufort, 
Hilton Head Island, Edisto Beach, Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
1128 PM EDT Tue May 23 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southeast Georgia and
southeast South Carolina has been cancelled.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood watch went out at May 23, 12:46 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 23, 12:46 AM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1246 AM EDT Tue May 23 2017

.SYNOPSIS...
A series of disturbances will track across the Southeast through
midweek. A cold front will push offshore Wednesday night into
Thursday. High pressure will then prevail this weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A well defined convectively induced mesoscale circulation can be
seen on KCLX reflectivity data across northern Effingham County,
GA at 23/04z. This feature will continue to move northeast and
help concentrate convection along the lower South Carolina coast
for the next few hours. Increased pops to 100% ahead of the
circulation and nudged QPF values up to an inch for many areas.
Minor flooding of mainly low-lying and poor drainage areas will
be possible, but the heaviest rains are poised to fall around
low tide.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
On Tuesday, a cold front is expected to run across the Piedmont
of the Carolinas and GA. Short range guidance indicates that a
front wave will develop along the cold front across GA or SC.
The front wave is forecast to track NE along the front during
the daylight hours on Tuesday. Model forecast soundings suggest
that LFC levels will remain below 2 kft with PW values around
1.9 inches. In addition, a wide field of 1500-2000 J/kg CAPE
will develop along and east of the front/wave. Convection should
easily form near the frontal wave, supporting categorical PoPs
for showers and thunderstorms. Shear between 0-6 km will likely
range around 40 kts, yielding loosely organized clusters or
bands of thunderstorms. It is possible to see a few damaging
wind events with the stronger storms. Perhaps more likely,
rainfall rates may become quite heavy during the passage of
thunderstorm clusters, see tide section below. High temperatures
should verify within a degree or two of 80 degrees on Tuesday.
Based on the timing of the frontal wave, coverage of deep
convection should shift NE during the evening hours. It appears
that a noteworthy decrease in coverage of showers and
thunderstorms will occur across forecast area Tuesday night,
highlight with PoPs decreasing to CHC. Lows Tuesday night are
forecast to range in the upper 60s to low 70s.

Wednesday, deep sfc low pressure should organize across the Ohio
River Valley. Short range guidance indicates that a cold front
will approach from the west during the daylight hours. At the
mid level, H5 trough will swing across the deep south during the
afternoon, GFS1deg shows a wide field of H5 Q-vector convergence
will spread west to east across the CWA. The environment ahead
of the cold front is forecast to see CAPE values pool to 1500
J/kg with SWEAT peaking near 400. I would expect that a band of
deep convection will form along and ahead of the cold front.
Given the synoptic scale forcing, instability, and shear, the
severe risk could peak Wed afternoon and evening. High temps
should range very close to values expected for Tuesday. Dry air
will spread east across the region Wednesday night.

Thursday, large low pressure will circulate across the Mid West
and Great Lakes regions as high pressure builds over the Gulf
of Mexico. The sfc pressure gradient is forecast to range from
2-3 mbs across the forecast area. WSW winds should remain gusty
across forecast area, especially during the morning.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A ridge building across the East Coast combined with surface high
pressure will provide dry weather in the long term along with a
gradual warming trend each day.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Showers/tstms will persist at KCHS through about 08z, although
convection will remain in the vicinity of the terminal until
just about sunrise. At KSAV, risk for tstms has ended, but light
showers will linger there through 07z or so.

Main concern for today is tstms and heavy rain impacts at the
terminals. High atmospheric moisture and passing impulses aloft
suggest showers/tstms could impact either terminal at just about
any time this morning before the risk for more concentrated
activity increases this afternoon. Window for greatest impacts
at both terminals looks to be about 22-03z at KCHS and 20-02z at
KSAV, give or take an hour or so. Potential for IFR conditions
at times as periods of heavier convective elements push through,
but overall suspect MVFR vsbys will be the dominate mode this
afternoon. Will carry prevailing MVFR conditions at both
terminal, but hold off on IFR TEMPO groups until event draws a
bit closer. Will reevaluate with the 12z TAF cycle.

Extended Aviation Outlook: An unsettled weather pattern will bring
periods of flight restrictions through Wednesday night.

&&

.MARINE...
Low-level jet strengthening overnight as shortwave energy
approaches the area. Sustained winds will increase to 15-20 kt
with some gusts approaching 25 kt over outer portions. Seas
will build to 3-4 FT within 20 NM and 4-5 FT well offshore.

Tuesday through Wednesday night: Weak low pressure will track NE
along a sfc front across during the daylight hours Tuesday. SW winds
across the marine zones will increase through day. Gusts across
AMZ350 and 374 are forecast to exceed 25 kts by the afternoon. Wave
heights are forecast to build to 3-4 feet within 20 nm and around 5
feet across AMZ374. Small Craft Advisories may be needed for
Tuesday. In addition, rounds of thunderstorms are forecast across
the marine zones on Tuesday. Winds may decrease slight Tuesday
night, however, wave heights are forecast to gradually build through
the night.

Wednesday through Wednesday night, SW winds will increase as a cold
front approaches from the west. SCA conditions are expected. Marine
zones should see common gusts to 25 kts within 20 nm and around 30
kts beyond 20 nm. Wave heights are forecast to peak Wednesday night,
with 6 feet possible within 20 nm and up to 9 feet across eastern
AMZ374. Then, winds/seas should relax significantly by Friday.

&&

.TIDES/COASTAL FLOODING...
Evening high tide levels will trend higher each day approach
the new Moon perigee this Friday. The Mean Lower Low Water
(MLLW) levels are forecast to remain below flood stage. However,
it is possible that thunderstorms could pass over urban coast
areas during the evening high tide cycle. Rainfall rates could
exceed 0.75/hr during any thunderstorm. The combination of
elevated MLLW water levels and heavy downpours could result in
deep street and sidewalk water.

&&

.CLIMATE...
As of 10:00 PM, 6.10 inches of rain had fallen at KSAV today,
breaking the old daily record with ease. This amount is also the
most rain recorded on any day in May since climate records began
in 1871.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&
Hazardous weather outlook, May 22, 3:53 PM EDT, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
353 PM EDT Mon May 22 2017

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-232000-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
353 PM EDT Mon May 22 2017

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Flooding: Scattered to numerous showers and thunderstorms will
continue through tonight. Torrential rainfall may produce localized
flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Rounds of showers and thunderstorms are expected Tuesday through
Wednesday night. Stronger storms could bring moderate to heavy
rainfall and isolated damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-232000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm...including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-
353 PM EDT Mon May 22 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:35 AM EDTSmall Craft AdvisoryCHS70 hr
May 23, 1:28 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston92 min
May 23, 2:48 PM EDTAreal Flood AdvisoryCHSCharleston57 min
May 23, 3:48 PM EDTSpecial Marine WarningCHS57 min
May 23, 4:38 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton52 min
May 23, 5:23 PM EDTFlash Flood WarningCHSCharleston6 hr
May 23, 5:29 PM EDTSpecial Marine WarningCHS61 min
May 23, 5:56 PM EDTSpecial Marine WarningCHS94 min
May 23, 6:15 PM EDTSpecial Weather StatementCHSBeaufort30 min
May 23, 6:32 PM EDTSpecial Marine WarningCHS88 min
May 23, 6:42 PM EDTSpecial Marine WarningCHS2 hr
May 23, 6:47 PM EDTTornado WarningCHSCharleston, Colleton28 min
May 23, 7:15 PM EDTSevere Thunderstorm WarningCHSCharleston25 min
May 23, 7:28 PM EDTSpecial Marine WarningCHS47 min
May 22, 8:41 PM EDTSpecial Weather StatementCHSCandler34 min
May 22, 9:23 PM EDTSpecial Weather StatementCHSBryan37 min
May 23, 2:15 PM EDTTornado WarningCHSCandler, Evans, Tattnall30 min
May 23, 2:42 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans63 min
May 23, 4:01 PM EDTSpecial Weather StatementCHSEvans, Tattnall29 min
May 23, 4:29 PM EDTSevere Thunderstorm WarningCHSLiberty, Long31 min
May 23, 4:47 PM EDTTornado WarningCHSLiberty, Long28 min
May 23, 4:52 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham53 min
May 23, 5:12 PM EDTTornado WarningCHSBryan, Chatham, Liberty33 min
May 23, 5:41 PM EDTTornado WarningCHSChatham34 min
May 23, 7:52 PM EDTTornado WarningCHSLiberty, Long, McIntosh53 min

Nearby

Flash Flood Watches in Georgia, 2017Flash Flood Watches in South Carolina, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.